MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0; TEST, HIV DETECTION

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0; TEST, HIV DETECTION
Catalog Number 05212308190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas ampliprep instrument (serial number: (b)(6)).The investigation determined that the kit cap-g/ctm hiv-1 v2.0 us-ivd assay performed within specifications.A review of the risk assessment confirmed that the risks associated with the assay are acceptable, and no additional actions were required.The root cause of the reported event was confirmed to be unrelated to a product issue.The device remains in operation at the customer site, and no permanent harm to the patient or newborn was reported as a result of the event.
 
Event or Problem Description
The initial reporter alleged a false positive result using the kit cap-g/ctm hiv-1 v2.0 us-ivd on the cobas ampliprep instrument.The patient, a pregnant woman, had previously tested negative for hiv on an hiv 1/2 antibody/antigen screen conducted six months earlier in (b)(6) 2020.On (b)(6) 2021, the patient was tested using an hiv 4th generation antibody/antigen rapid screen, which generated a presumptive positive result.A reflex test was performed on the same sample using the hiv 1/2 differential assay (biorad genius supplemental assay), which reported a non-reactive result.On (b)(6) 2021, the customer conducted a polymerase chain reaction (pcr) test using the kit cap-g/ctm hiv-1 v2.0 us-ivd, which generated a positive result.The positive pcr result led to the initiation of a three-drug treatment regimen for the patient¿s newborn baby.

Brand Name
COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23064623
Report Number2243471-2025-02914
Device Sequence Number21343134
Product Code MZF
UDI-Device Identifier00875197003024
UDI-Public00875197003024
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BP050069-20
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number05212308190
Device Lot NumberG24809
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown